MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN LNR CON +4 10D 36IDX58OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN LNR CON +4 10D 36IDX58OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Catalog Number 121836758
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that the surgeon tried to put in a constrained liner, and the first one he tried he messed up the poly reducing the hip.He then used the second constrained liner and he put the locking ring on backwards.He messed with that for prob 30 min until he realized it was backwards.I had showed him the text guide before, but i could not get close enough furring the case to see how he put the ring on.He ended up damaging the seven liner then he chose to implant a 40 bipolar head in a 40 liner.He felt it was stable and he closed.It was further clarified that the surgeon felt like the head was too tall when he first tried to reduce the femoral head into the constrained liner.As he was pulling really hard the femoral head drag across the lip of the liner and damaged it.After it was damaged from the reduction of the femoral head, he then unreduced the hip and tried the back up constrained liner we had.He used a shorter femoral head to not hurt the lip of the liner as be reduced it, but he put the capture ring on backwards.He was trying for around 30 min to get the capture ring on the second liner until he finally realized the ring was on backwards and the beveled edge was pointing away from the poly and not towards as it should have been.He felt bad and then went to a standard liner and head.Unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN LNR CON +4 10D 36IDX58OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8451440
Report Number1818910-2019-88447
Device Sequence Number223154
Product Code KWA
UDI-Device Identifier10603295012160
UDI-Public10603295012160
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121836758
Device Lot NumberJ0659R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;